Turkish Archives of Pediatrics
Case Report

Seizures due to high dose camphor ingestion

1.

Department of Pediatrics, Division of Neurology, Ege University Faculty of Medicine, İzmir, Turkey

Turk Arch Pediatr 2015; 50: 248-250
DOI: 10.5152/TurkPediatriArs.2015.1360
Keywords : Child, camphor, seizure, poisoning
Read: 253 Downloads: 182 Published: 05 December 2020

Camphor is a cyclic ketone of the hydro aromatic terpene group. Today it is frequently used as a prescription or non-prescription topical antitussive, analgesic, anesthetic and antipruritic agent. Camphor which is considered an innocent drug by parents and physicians is a common household item which can lead to severe poisoning in children even when taken in small amounts. Neurotoxicity in the form of seizures can ocur soon after ingestion. A two-year old female patient who presented with a complaint of generalized tonic-clonic seizures after oral ingestion of camphor is presented. (Turk Pediatri Ars 2015; 50: 248-50)


Yüksek doz kafur alımına bağlı nöbet

Kafur hidroaromatik terpene grubunun bir siklik ketonudur. Topikal öksürük kesici, ağrı kesici, anestezik ve kaşıntı önleyicisi olarak kafur reçeteli ya da reçetesiz olarak sıkça kullanılmaktadır. Ebeveynler ve hekimler tarafından masum olduğu düşünülen kafur düşük dozlarda bile çocuklarda ciddi zehirlenmeye neden olabilen, her evde bulunan bir maddedir. Ağızdan kafur alımı sonrası yaygın tonik klonik nöbet geçirme yakınması ile hastaneye başvuran iki yaşında kız olgu sunulmuştur. (Turk Pediatri Ars 2015; 50: 248-50)

Files
EISSN 2757-6256